MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171090840
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device detachment occurred.A 9.0 x 80, 40cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon catheter fractured during inflation, and it was retrieved using with kelly clamps and resulting in a prolonged procedure.The procedure was completed using with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device evaluation by manufacturer: a mustang device batch # 34390742, 18 atm was received for analysis.The device was received in two sections.A visual and tactile examination found the shaft of the device to be detached 115mm proximal from the distal tip.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon section was detached from the shaft, which confirms the event.The rated burst pressure for this device as per mustang specification is 18 atmospheres.A visual examination observed no damage to the tip of the device.No issues noted with the markerbands.Labeling review: review of the complaint information and the instructions for use did not reveal any evidence of device off-label use or failure to follow instructions.Investigation conclusion: boston scientific concludes the most probable root cause as 'adverse event related to procedure', based on both the results of product analysis, and there being no reported device interaction/ damage or issue until inflation was attempted.This would suggest that procedural factors such as patient anatomy/lesion characteristics most probably contributed to the shaft detachment, as it is most likely that the user applied excessive force to the device when advancing it, and kinked it in the process, causing a weak point in the shaft and subsequently detaching.Risk review: a risk review performed for the mustang? device confirmed that the event of detachment of device or device component is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.
 
Event or Problem Description

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24146705
Report Number2124215-2026-04044
Device Sequence Number15755828
Product Code LIT
UDI-Device Identifier08714729795216
UDI-Public(01)08714729795216(17)270709(10)34390742
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171090840
Device Catalogue NumberH74939171090840
Device Lot Number0034390742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown